MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that the picc was knotted in the axillary crease.It was pulled out fine with no harm to the patient.Once clinician realized it was stuck in axillary crease, they started rubbing the site back and forth.Add info received 01/12/2023 customer reported they pulled out the wire and dilator.No other information was provided.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of regt3315 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer that the picc was knotted in the axillary crease.It was pulled out fine with no harm to the patient.Once clinician realized it was stuck in axillary crease, they started rubbing the site back and forth.Add.Info received on 01/12/2023: customer reported they pulled out the wire and dilator.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: sample analysis, patient severity, applicable previous investigation(s), complaint and lot history review, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a knotted catheter is confirmed.One 5 fr dual lumen powerpicc solo ft with a 3cg stylet and one 5 fr microintroducer sheath were returned for evaluation.An initial visual observation showed use residue on the returned sample.A knot was observed in the catheter tubing approximately 1.6 cm proximal to the distal end of the catheter.A microscopic observation revealed biological residue within the folds of the knot in the catheter tubing.The knot in the distal end of the returned sample was likely caused by repeated advancement and retraction of the catheter against resistance within the vessel.

Brand Name
POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16261240
Report Number3006260740-2023-00256
Device Sequence Number4881217
Product Code LJS
UDI-Device Identifier00801741034626
UDI-Public(01)00801741034626
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1295108FD
Device Lot NumberREGT3315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date01/28/2023
Supplement Report FDA Received Date03/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown